How Do I Administer Narcan?
- Remove the Narcan Nasal Spray from the package
- Hold the Narcan Nasal Spray with your thumb on the bottom of the plunger and first and middle fingers on either side of the nozzle.
- Tilt the person’s head back and provide support under the neck with one hand.
- Insert the nozzle into either nostril with the other hand and press plunger firmly.
How do I know if someone is Overdosing?
Opioid Overdose signs include:
- A person is unresponsive
- Uneven or not breathing
- Turning Blue
- Gurgling or Snoring Sounding Breathing
What to do if someone overdoses in front of you:
- Try to get a response
- A sternal rub (the bone between the breasts/pecs) is usually the most effective
- Call 911 or task someone else to call.
- Administer Narcan
- Start Rescue Breathing
- Turn them on their left side when they begin breathing on their own
- Stay with them until emergency personnel arrive.
I gave the Narcan. Now What?
- Begin rescue breathing with a barrier shield
- If they are breathing on their own, move them to their left side
- If needed administer a second Narcan dose after 2 – 3 minutes
What if I don’t know what kind of overdose/emergency is happening?
There are no risks in giving a dose of unnecessary Narcan.
The risk happens when Narcan is not given during an overdose.
What is an overdose?
An Overdose happens when someone takes more drugs than the body can handle. At that point, the drugs become toxic to the body and the body reacts, causing an overdose. Any drug can cause an overdose. Narcan was developed to reverse an opiate overdose.